Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Platelets and Atripla
Oct 10, 2009

I was diagnosed as HIV positive in 6.09 and beganm taking Atripla after resistance testing frm an HIV specialist in 7.2009. I was originally diagnosed because of extremely low platelets. After taking Atripla for 23 days my platelet level further declined to only 13. This test was in mid-August. I returned to the hematologist in mid-September and the platelet level had increased to 33. My most recent test was performed as part of a routine exam by my GP and the platelet level had increased to 45 as of 9.29.2009. I should add that my CD4 count had risen after the initial testing after 23 doses from the low 200s to above 400. I do not know the viral load; however, the specialist did say it was still detectable but had declined significantly. I would like to know if the platelet count is likely to continue increasing? I did expect it to increase more quickly that what it has. At least it is going up instead of down. I have had no symptoms of low platelets other that some "pisatcia" (sp) on my lower legs. These are gone now. I appreciate your humor and information given in your forum.

Response from Dr. Frascino

Hi,

Thrombocytopenia (low platelets) can be associated with untreated HIV infection. As HIV replication (viral load) is brought under control with combination antiretroviral therapy and the CD4 count begins to rebound, we often will see improvements in platelets as well. There are many other potential causes for thrombocytopenia as well. Most likely the hematologist and/or your HIV specialist has already screened you for these. That your platelet count is rising on Atripla is very good news. I would anticipate further recovery as your HIV plasma viral load continues to decline.

Dr. Bob



Previous
getting stabbed with hiv needle
Next
Bath House Bandit Has Regrets

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement